Using Bayesian Variable Selection Methods to Choose Style Factors in Global Stock Return
This paper applies Bayesian variable selection methods from the statistics literature to give guidance in the decision to include/omit factors in a global (linear factor) stock return model. Once one has accounted for country and sector, it is possible to see which style or styles best explains current asset returns. This study does not find compelling evidence for global styles, once country and sector have been accounted for.
|Date of creation:||01 Mar 2000|
|Date of revision:|
|Contact details of provider:|| Postal: |
Phone: +61 2 9514 7777
Fax: +61 2 9514 7711
Web page: http://www.qfrc.uts.edu.au/
More information through EDIRC
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Smith, Michael & Kohn, Robert, 2000.
"Nonparametric seemingly unrelated regression,"
Journal of Econometrics,
Elsevier, vol. 98(2), pages 257-281, October.
- Smith, M. & Kohn, R., 1998. "Nonparametric Seemingly Unrelated Regression," Monash Econometrics and Business Statistics Working Papers 7/98, Monash University, Department of Econometrics and Business Statistics.
- Smith, Michael & Kohn, Robert, 1996.
"Nonparametric regression using Bayesian variable selection,"
Journal of Econometrics,
Elsevier, vol. 75(2), pages 317-343, December.
- Smith, M. & Kohn, R., . "Nonparametric Regression using Bayesian Variable Selection," Statistics Working Paper _009, Australian Graduate School of Management.
- Kuo, G. W. & Satchell, S. E., 1998. "Global Equity Styles and Industry Effects: Portfolio Construction via Dummy Variables," Cambridge Working Papers in Economics 9807, Faculty of Economics, University of Cambridge.
- Huberman, Gur & Kandel, Shmuel & Stambaugh, Robert F, 1987. " Mimicking Portfolios and Exact Arbitrage Pricing," Journal of Finance, American Finance Association, vol. 42(1), pages 1-9, March.
- Hamilton, James D., 1990. "Analysis of time series subject to changes in regime," Journal of Econometrics, Elsevier, vol. 45(1-2), pages 39-70.
When requesting a correction, please mention this item's handle: RePEc:uts:rpaper:31. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Duncan Ford)
If references are entirely missing, you can add them using this form.